Alert archive / Nebraska / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Hastings, NE

March 14, 201617 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 14, 2016, 3:03 PM CDT for 17 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 15, 2016, 12:00 PM CDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 3:03 PM CDT (20:03 UTC)
In effect from
Mar 15, 2016, 12:00 PM CDT
Expired
Mar 15, 2016, 1:35 PM CDT
In force
95 min
Issued by
NWS Hastings, NE
All 23 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 39 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2649 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS83 KGID 142003
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
303 PM CDT MON MAR 14 2016

...RED FLAG WARNING FOR TUESDAY AFTERNOON AND EVENING...

.WINDY CONDITIONS ARE EXPECTED ON TUESDAY. IN ADDITION...DRIER
AIR SHOULD MOVE INTO THE REGION FROM THE WEST FOLLOWING THE
PASSAGE OF A COLD FRONT. THE COMBINATION OF HIGHER WINDS AND LOW
RELATIVE HUMIDITIES...COMBINED WITH DRY FUELS...WILL RESULT IN
DANGEROUS CONDITIONS SHOULD ANY WILDFIRES OCCUR.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>076-082>086-
151000-
/O.UPG.KGID.FW.A.0002.160315T1700Z-160316T0100Z/
/O.NEW.KGID.FW.W.0006.160315T1700Z-160316T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
303 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...046...047...060...061...062...
072...073...074...075...076...082...083...084...085 AND 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE 
  WEATHER ZONE 086 NUCKOLLS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

EWALD
2 follow-up statements
024 
WWUS83 KGID 150935
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
435 AM CDT TUE MAR 15 2016

...RED FLAG WARNING FOR TUESDAY AFTERNOON AND EVENING...

.WINDY CONDITIONS ARE EXPECTED TODAY. IN ADDITION...DRIER AIR
SHOULD MOVE INTO THE REGION FROM THE WEST FOLLOWING THE PASSAGE OF
A COLD FRONT. THE COMBINATION OF HIGHER WINDS AND LOW RELATIVE
HUMIDITIES...COMBINED WITH DRY FUELS...WILL RESULT IN DANGEROUS
CONDITIONS SHOULD ANY WILDFIRES OCCUR.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>076-082>086-
152100-
/O.CON.KGID.FW.W.0006.160315T1700Z-160316T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
435 AM CDT TUE MAR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...039...040...046...047...
060...061...062...072...073...074...075...076...082...083...084...
085 AND 086...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE 
  WEATHER ZONE 086 NUCKOLLS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT 
  EXTREME FIRE BEHAVIOR AND WILL BE DIFFICULT TO CONTAIN. USE 
  CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A 
  FIRE. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
205 
WWUS83 KGID 151835
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
135 PM CDT TUE MAR 15 2016

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>076-082>086-
151945-
/O.CAN.KGID.FW.W.0006.000000T0000Z-160316T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
135 PM CDT TUE MAR 15 2016

...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITIES AND
WINDS FOR FIRE WEATHER ZONES 005...006...007...017...018...019...039...
040...046...047...060...061...062...072...073...074...075...076...082...
083...084...085 AND 086...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING FOR THIS AFTERNOON...WHICH COVERED A LARGE PART OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS.

THOUGH WINDS WILL REMAIN STRONG...LOW LEVEL MOISTURE WILL INCREASE
SOME THIS AFTERNOON...AS ISOLATED SHOWERS MOVE INTO THE AREA.
THESE WEATHER CONDITIONS WILL FALL SHORT OF RED FLAG WARNING
CRITERIA...HOWEVER FIRE WEATHER IS STILL A CONCERN AS WINDS REMAIN
STRONG AND RELATIVE HUMIDITY VALUES BETWEEN 20 AND 35 PERCENT WILL
BE COMMON. ANY FIRE THIS AFTERNOON COULD STILL QUICKLY GET OUT OF
CONTROL. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:28 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 14, 12:28 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1228 PM CDT MON MAR 14 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 432 AM CDT MON MAR 14 2016

QUIET CONDITIONS ARE IN PLACE EARLY THIS MORNING ACROSS THE
REGION...WITH UPPER AIR AND SATELLITE DATA SHOWING BROAD LOWER
AMPLITUDE SHORTWAVE RIDGING OVER THE PLAINS...SET UP BETWEEN LOW
PRESSURE SPINNING OVER NRN ARKANSAS AND ANOTHER DISTURBANCE MOVING
IN FROM THE NWRN CONUS. SKIES ACROSS THE AREA RANGE FROM CLEAR TO
PARTLY CLOUDY. AT THE SFC...A RELAXED PATTERN IS IN PLACE...THOUGH
A WEAK BOUNDARY HAS SLID EAST WITH TIME ACROSS THE CWA. WINDS
ARE W/SWRLY...WITH SPEEDS LESS THAN 10 MPH. TEMPS AS OF 3 AM RANGE
FROM THE UPPER 30S TO NEAR 50 DEGREES.

THE PRIMARY FOCUS OF THE SHORT TERM PERIOD TODAY/TONIGHT LIES WITH
PRECIPITATION CHANCES THIS EVENING/OVERNIGHT.

DURING THE DAYTIME HOURS TODAY...THAT UPPER LEVEL RIDGING WILL
CONTINUE SLIDING EAST THROUGH THE AREA...WITH MORE SWRLY BUILDING
IN AS THAT NEXT DISTURBANCE MOVES THROUGH THE ROCKIES. KEPT
THINGS DRY ACROSS THE CWA THROUGH 00Z...MATCHING UP WITH THE
SLOWER MODELS LIKE THE NAM/RAP/4KM...THOUGH WILL ADMIT IT MAY BE A
CLOSE CALL IN THE FAR NWRN CORNER IN THE HOUR OR 2 PRIOR TO 00Z.
AT THE SFC...OVERALL THE PATTERN CONTINUES TO BE ON THE WEAKER
SIDE...WITH NOT A LOT OF CHANGE IN WINDS THROUGH THE
MORNING...GENERALLY LIGHT/WRLY...BUT CERTAINLY COULD BE MORE
VARIABLE IN DIRECTION AT TIMES. THROUGH THE AFTERNOON
HOURS...MODELS SHOW A SFC TROUGH AXIS STARTING TO BECOME BETTER
ORGANIZED THROUGH THE WRN PLAINS...RESULTING IN A TURN TO MORE
S/SWRLY WINDS. TODAY IS STILL ON TAP TO BE THE WARMEST DAY THROUGH
AT LEAST THE NEXT WEEK...WITH HIGHS FORECAST TO REACH THE
MID/UPPER 70S CWA-WIDE. LOOKING AT FIRE WX CONCERNS...CURRENT
FORECAST RH VALUES STILL EXPECTED TO FALL INTO THE MID TEEN TO
LOWER 30 PERCENT RANGE FROM WEST TO EAST...BUT WINDS LOOK TO FALL
SHORT OF CRITICAL LEVELS. SUSTAINED SPEEDS...WITH THAT SFC
BOUNDARY IN CLOSE PROXIMITY...IS EXPECTED TO RANGE FROM 10-15 MPH
/WITH THE HIGHER SPEEDS ACROSS THE WEST/. NOT OUT OF THE QUESTION
THAT SOME GUSTS NEAR 20 MPH MAY OCCUR ACROSS FAR WRN PORTIONS OF
THE CWA...AND WITH FORECAST RH VALUES OUT THERE NEAR/LESS THAN 20
PERCENT...WILL KEEP A MENTION OF NEAR CRITICAL CONDITIONS IN THE
HWO.

THIS EVENING AND TONIGHT...THAT SHORTWAVE UPPER LEVEL DISTURBANCE
WILL SLIDE THROUGH THE NRN/CENTRAL PLAINS...BRINGING CHANCES FOR
THUNDERSTORMS TO THE AREA. MODELS CONTINUE TO SHOW THE BETTER
POTENTIAL BEING ACROSS OUR SC NEB COUNTIES /ESP ALONG AND NORTH OF
HW 6/...AND DID BUMP UP POPS. CURRENT THINKING IS THAT ROUGHLY THE
02-09Z TIME FRAME WILL BE THE ONE WHERE MOST OF THE ACTIVITY WILL
OCCUR. MODELS DO VARY SOME ON THE AMOUNT OF INSTABILITY AVAILABLE
AS THIS SYSTEM MOVES THROUGH...IS IT A COUPLE HUNDRED J/KG /IF
THAT/ OR IS IT MORE IN THE 500-1000 J/KG RANGE SHOWN BY THE NAM.
ALONG WITH ROUGHLY 30- 40 KTS OF DEEPER LAYER SHOWN BY
MODELS...NOT TOTALLY OUT OF THE QUESTION THAT IF A FEW STRONGER
STORMS DEVELOP THERE COULD BE SOME SMALL HAIL.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 558 AM CDT MON MAR 14 2016

MAIN CONCERN WILL BE FIRE WEATHER AND PRECIPITATION CHANCES
TUESDAY/WEDNESDAY.

A COUPLE OF SHORTWAVE TROUGHS SWING THROUGH TUESDAY AND
WEDNESDAY...AND ALTHOUGH DRY CONDITIONS ARE PREDOMINANTLY
EXPECTED...I JUST CAN NOT RULE OUT SOME SPRINKLES/SHOWERS TO OCCUR
EACH OF THESE DAYS. WE COULD PROBABLY GET SOME PRETTY GOOD GUSTS TO
KICK UP WITH ANYTHING CONVECTIVE THAT POPS UP. I WENT WITH MOS
GUIDANCE FOR DEWPOINTS WHICH IS SIGNIFICANTLY LOWER THAN
SUPERBLEND...BUT MOS GUIDANCE HAS PERFORMED GENERALLY BETTER THAN
THE REST WITH DRIER AIR BEING INTRODUCED OR MIXED DOWN AS OF LATE.
THIS WILL GIVE US THE POTENTIAL FOR MOST OF OUR CWA BEING IN
DANGER OF BEING BELOW 20 PERCENT HUMIDITY ON TUESDAY. WIND SPEEDS
SHOULD HAVE NO PROBLEM BEING STRONG...SO THAT WILL NOT BE A
LIMITING FACTOR FOR ACHIEVING CRITICAL TO NEAR CRITICAL FIRE
WEATHER ON TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH
OF THE CWA...EXCEPT FOR PARTS OF OUR NORTHEASTERN CWA. WEDNESDAY
ONCE AGAIN LOOKS LIKE THERE WILL BE POTENTIAL FOR FIRE WEATHER
CONCERNS...BUT WIND MAY BE MORE OF A LIMITING FACTOR. THE DRIEST
AIR WILL BE IN OUR SOUTH AND THE GREATER WIND SPEEDS WILL BE IN
OUR NORTH...SO NOT QUITE AS MUCH SYNERGY SHAPING UP AS WILL BE
TUESDAY...BUT STILL SOMETHING TO KEEP AN EYE ON.

HEADING INTO THURSDAY...THE UPPER LEVEL PATTERN CONTINUES TO LOOK
QUITE TROUGHY FOR US AND LONG TERM MODELS TEND TO BE IN GOOD
AGREEMENT WITH THIS. THIS ESSENTIALLY MEANS THAT WE WILL BE NEAR OR
BELOW NORMAL FOR HIGHS THROUGH SATURDAY...THEN SUNDAY WE COULD SEE
SOME RECOVERY AS RIDGING ONCE AGAIN BUILDS IN. A CLOSED LOW WILL
FIND ITS WAY ACROSS THE NORTH CENTRAL PLAINS FRIDAY/SATURDAY...BUT
FOR NOW IT APPEARS TO BE FAR ENOUGH NORTH TO KEEP POPS LOW FOR
PRECIP. SATURDAY NIGHT WIND UP A BIT COOLER THAN THE CURRENT
FORECAST OF 40S FOR HIGHS IF THE CLOSED LOW MAKES IT FARTHER
SOUTH...AS WELL AS INCREASED CHANCES OF PRECIPITATION IS ANOTHER
POSSIBILITY.

&&

.AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1220 PM CDT MON MAR 14 2016

EXPECT CHANCE FOR THUNDERSTORMS AFTER 00Z IN THE VICINITY OF BOTH
TERMINALS AS A MID LEVEL SHORT WAVE TROUGH MOVES THROUGH THE AREA.
THE PRECIP SHOULD MOVE EAST AFTER 07Z. CIGS SHOULD LOWER INTO THE
5000-6000 FT RANGE WITH THE PRECIP ALTHOUGH THEY COULD DROP TO THE
MVFR RANGE. THE WAVE WILL ALSO PUSH A COLD FRONT THROUGH THE AREA
AND WINDS SHOULD SHIFT FROM SW TO NW AFTER MIDNIGHT. THE WINDS ARE
ALSO EXPECTED TO INCREASE AFTER 14Z TUESDAY TO AROUND 20 KT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ039-040-046-047-060>062-072>076-082>086.

KS...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR KSZ005>007-017>019.

&&

SHORT TERM...ADP
LONG TERM...HEINLEIN
AVIATION...EWALD
Hazardous weather outlook, Mar 14, 5:30 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
530 AM CDT MON MAR 14 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
530 AM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THIS AFTERNOON...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FOR FAR WESTERN PORTIONS OF THE OUTLOOK AREA...WEST OF A
LINE FROM SUMNER...TO HOLDREGE NEBRASKA...TO STOCKTON KANSAS.

THIS EVENING AND TONIGHT...THUNDERSTORMS ARE IN THE FORECAST FOR
THE MAJORITY OF THE OUTLOOK AREA...WITH THE BEST CHANCES EXPECTED
TO BE ACROSS SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF HIGHWAY
6. THERE IS THE POTENTIAL FOR SOME SMALL HAIL WITH ANY STRONGER
STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND
EVENING FOR AREAS PRIMARILY ALONG AND WEST OF A LINE FROM GREELEY
TO SUPERIOR NEBRASKA AND INCLUDES NORTH CENTRAL KANSAS. NEAR
CRITICAL FIRE WEATHER CONDITIONS ARE STILL FORECAST FOR THE
OUTLOOK AREA OUTSIDE OF THE FIRE WATCH. PLEASE REFER TO THE FIRE
WEATHER MESSAGE FOR FURTHER INFORMATION.

CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR
WEDNESDAY AFTERNOON AND EVENING FOR THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 5:01 AM CDTFire Weather WatchGIDAdams, Buffalo, Clay, Dawson, Franklin, Furnas and 11 more10 hr
Mar 14, 6:07 PM CDTSpecial Weather StatementGIDHoward23 min

Nearby

Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.